Alert archive / Colorado / Red Flag Warnings in 2006

Red Flag Warning 7, NWS Denver/Boulder, CO

April 17, 200615 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Apr 17, 2006, 4:07 AM MDT for 15 counties in Colorado. It took effect at Apr 17, 2006, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2006, 4:07 AM MDT (10:07 UTC)
In effect from
Apr 17, 2006, 12:00 PM MDT
Expired
Apr 17, 2006, 8:59 PM MDT
In force
9 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Morgan County, CO, Park County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 24 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3805 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KBOU 171007
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
407 AM MDT MON APR 17 2006


COZ215-216-238>247-171815-
/O.NEW.KBOU.FW.W.0007.060417T1800Z-060418T0300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...LARAMIE RIVER VALLEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...
TARRYALL...WESTCREEK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER
407 AM MDT MON APR 17 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

SOUTHWESTERLY WINDS OF 20 TO 35 MPH ARE EXPECTED OVER THE
FOOTHILLS...PLAINS...AND PALMERR DIVIDE THIS AFTERNOON AND EARLY
EVENING. RELATIVE HUMIDITIES WILL BE UNDER 15 PERCENT IN THESE
AREAS BY AFTERNOON TODAY. THE FUELS ARE VERY DRY AND HAINES INDEX
IS IN THE 5 TO 6 RANGE OVER MOST AREAS. CONDITIONS ARE RIPE FOR
FIRES TO DEVELOP.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
3 follow-up statements
000 
WWUS85 KBOU 171634
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
1034 AM MDT MON APR 17 2006

COZ215-216-238>247-180300-
/O.CON.KBOU.FW.W.0007.060417T1800Z-060418T0300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...LARAMIE RIVER VALLEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...
TARRYALL...WESTCREEK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER
1034 AM MDT MON APR 17 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

SOUTHWESTERLY WINDS OF 20 TO 35 MPH ARE EXPECTED OVER THE
FOOTHILLS...PLAINS...AND PALMER DIVIDE THIS AFTERNOON AND EARLY
EVENING. IN ADDITION...FUELS WILL BE VERY DRY WITH RELATIVE
HUMIDITIES UNDER 15 PERCENT...COUPLED WITH HAINES INDICES OF 5 TO
6 IN THESE AREAS. AS A RESULT CONDITIONS ARE FAVORABLE FOR LARGE
FIRE DEVELOPMENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KBOU 172134
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
334 PM MDT MON APR 17 2006

COZ215-216-238>247-180300-
/O.CON.KBOU.FW.W.0007.000000T0000Z-060418T0300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...LARAMIE RIVER VALLEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...
TARRYALL...WESTCREEK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER
334 PM MDT MON APR 17 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE OVER THE
FOOTHILLS...PLAINS...AND PALMER DIVIDE THE REMAINDER OF THIS
AFTERNOON AND EARLY EVENING. SOME STRONGER GUSTS TO 45 MPH WILL
ALSO OCCUR. IN ADDITION...FUELS WILL BE VERY DRY WITH RELATIVE
HUMIDITIES IN THE SINGLE DIGITS THIS AFTERNOON...COUPLED WITH
HAINES INDICES OF 5 TO 6 IN THESE AREAS. AS A RESULT CONDITIONS
ARE FAVORABLE FOR LARGE FIRE DEVELOPMENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KBOU 180259
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
859 PM MDT MON APR 17 2006

COZ215-216-238>247-180400-
/O.CAN.KBOU.FW.W.0007.000000T0000Z-060418T0300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...LARAMIE RIVER VALLEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...
TARRYALL...WESTCREEK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER
859 PM MDT MON APR 17 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG
WARNING. SOME GUSTY WINDS ARE EXPECTED TO CONTINUE ACROSS THE
PLAINS THROUGH THE OVERNIGHT HOURS. HOWEVER...RELATIVE HUMIDITY
LEVELS WILL CLIMB AS MORE MOISTURE MOVES INTO THE AREA.
SHOWERS WILL BE POSSIBLE AFTER MIDNIGHT AS WELL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 17, 3:42 AM MDT, 25 minutes earlier.

Area forecast discussion, Apr 17, 3:42 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
342 AM MDT MON APR 17 2006

.SHORT TERM DISCUSSION...SATELLITE PICTURES INDICATED A SURGE OF
MORE MOIST AIR HAS MOVED INTO THE FAR NORTHEAST CORNER LATE SUNDAY
NIGHT/EARLY THIS MORNING.  THE PUSH SEEMS TO HAVE STALLED OUT AT
THIS TIME.  IT HASNT MADE IT TO AKRON.  SURFACE DEW POINTS ARE IN
THE 40S OVER ZONES 48/50/51 FOR SURE.  THERE ARE NO CLOUDS OVER THE
FORECAST AREA AT THIS TIME.  MODELS HAVE FAIRLY STRONG SOUTHWESTERLY
FLOW ALOFT FOR THE FORECAST AREA TODAY...IT BECOMES A BIT MORE
SOUTHERLY OVERNIGHT...WITH THE TROUGH AXIS GETTING INTO THE WEST BY
12X TUESDAY MORNING.  THE QG VERTICAL VELOCITY GRIDS HAVE UPWARD
MOTION FOR THE FORECAST AREA TODAY AND MOST OF TONIGHT.   THE LOW
LEVEL PRESSURE AND WIND FIELDS HAVE DECENT SOUTHWESTERLY FLOW IN
THE BOUNDARY LAYER FOR MOST OF THE FORECAST AREA BY AFTERNOON.  THEN
LOW PRESSURE PUSHES OUT THIS EVENING WITH A FRONT MOVING ACROSS BY
06Z AND DECENT DOWNSLOPING AFTER THAT.  CROSS SECTIONS SHOW MOISTURE
SLOWER TO ADVECT INTO THE FORECAST AREA THROUGH THE DAY AS THE
PREVIOUS RUNS INDICATED.  SATELLITE PICTURES CONCUR FOR THE MOST
PART.  WILL START BRING DECENT CLOUDINESS INTO THE MOUNTAINS THIS
EVENING AND INTO THE PLAINS BY LATE IN THE SECOND PERIOD.  THE
BOUNDARY LAYER DEW POINT FIELDS SHOW THE DRY LINE OVER OR AROUND THE
FAR NORTHEAST CORNER TODAY INTO THIS EVENING.  IT WILL LIKELY FLUSH
OUT OR MIX OUT OF THE FAR NORTHEAST CORNER THIS AFTERNOON.  THE
MODELS ALWAYS HAVE DIFFICULTY WITH THIS.  WILL GO WITH A RED FLAG
WARNING FOR THE FOOTHILLS AND MOST OF THE PLAINS THIS AFTERNOON AND
EVENING WITH THE WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS IN
MIND.  WILL LEAVE THE FAR CORNER OUT WITH THE DRY LINE IN THE
VICINITY.  FOR PRECIPITATION AND CONVECTION...NOTHING FOR THE PLAINS
TODAY...TO DRY...EXCEPT THE FAR NORTHEAST CORNER.  THERE IS SOME
CAPE THERE BUT CIN AS WELL DURING THE LATE AFTERNOON HOURS.  WILL
START ISOLATED IN THE MOUNTAINS LATE AFTERNOON WITH THE LAPSE
RATES AND POTENTIAL INSTABILITY NOT TO BAD.  AS EVENING WEARS
ON...IT COOLS OFF...AND THE MOUNTAINS TOP FLOW GETS WESTERLY AND
NORTHWESTERLY.  SO WILL HIT THE POPS HARDER.  WILL KEEP THE
LIKELYS IN AFTER MIDNIGHT IN THE MOUNTAINS.  WILL LET 10% GOING
FOR THE PLAINS AGAINST MY BETTER JUDGMENT THIS EVENING/OVERNIGHT.
BUT IT IS MID APRIL AND THE SYNOPTIC SCALE UPWARD MOTION IS IS
THERE.  WILL KEEP THE 10% POPS RAIN ONLY FOR THE PLAINS...NO
SNOW...TO WARM.  ALSO THE LAST TROUGH BROUGHT SOME MEASURABLE
RAINFALL TO SOME OF THE PLAINS...SO 10% IS OK.   FOR
TEMPERATURES...TODAYS HIGHS ARE 0-1 C WARMER THAN SUNDAYS.  THE
FRONT MOVES THROUGH THIS EVENING...SO TUESDAY MORNINGS LOWS SHOULD
BE QUITE A BIT COOLER.

.LONG TERM DISCUSSION...AN UPPER LEVEL STORM SYSTEM WILL INTENSIFY
OVER WRN NEBRASKA EARLY ON TUE AND THEN MOVE SLOWLY EASTWARD INTO
NERN NEBRASKA BY TUE NIGHT.  STILL LOOKS LIKE THE NRN MTNS WILL GET
SOME DECENT SNOW THRU TUE AFTN DUE TO FAVORABLE OROGRAPHICS AND
RATHER UNSTABLE LAPSE RATES WITH AMOUNTS POSSIBLY REACHING ADVISORY
CRITERIA.  EAST OF THE MTNS PREVIOUS 12Z NAM HAD SHOWED THAT LOW
LEVEL FLOW WOULD BE MORE NNE BEHIND STG COLD FRONT HOWEVER 18Z AND
00Z RUNS NOW SHOW MORE OF A NNW COMPONENT WHICH MATCHES UP WITH
PREVIOUS RUNS OF THE GFS.  THUS IF THIS IS THE CASE PCPN CHCS AT
LOWER ELEVATIONS WOULD BE LIMITED DUE TO STG DOWNSLOPE COMPONENT.
HOWEVER CROSS-SECTIONS STILL SHOW A PERIOD OF MID LEVEL QG ASCENT
THRU THE MORNING HOURS WHICH COMBINED WITH UNSTABLE LAPSE RATES
COULD STILL ALLOW FOR SOME SCT SHOWERS.  SOUNDINGS STILL SHOW TEMPS
WOULD BE COLD ENOUGH FOR SNOW ABOVE 5500 FEET IN THE MORNING HOURS.
TEMPS ON TUE WILL BE 25-30 DEGREES COLDER THAN MONDAYS HIGHS OVER
NERN CO DUE TO STG CAA BEHIND FNT.  MEANWHILE ALSO EXPECT GUSTY NNW
WINDS OVER THE PLAINS AS BNDRY LAYER WINDS ARE IN THE 35-40 KT RANGE.

BY TUE NIGHT AND WED THE UPPER LEVEL STORM SYSTEM WILL INTENIFY OVER
THE CENTRAL PLAINS WITH MDT-STG NW FLOW ALOFT ACROSS NRN CO.
CROSS-SECTIONS STILL SHOW ENOUGH MOISTURE IN THE MTNS FOR LINGERING
SNOW SHOWERS TUE EVENING BEFORE ENDING AROUDN MIDNIGHT.  EAST OF THE
MTNS EXPECT DRY CONDITIONS WITH STG DOWNSLOPE COMPNENT IN PLACE.
TEMPS ON WED WILL BEGIN TO MODERATE SOME AS AROUND 3 TO 4 DEGREES C
OF WARMING OCCURS IN THE 850-700 MB LAYER.  WINDS WILL CONTINUE
GUSTY OVER THE PLAINS ON WED AS BNDRY LEVEL WINDS ARE FCST TO BE IN
THE 40-45 KT RANGE.

FOR THU THE STG UPPER LEVEL LOW WILL CONTINUE TO MOVE VERY SLOWLY
EASTWARD WITH DRY NW FLOW ALOFT OVER NRN CO.  THUS NO PCPN IS
EXPECTED.  TEMPS WILL CONTINUE TO MODERATE AS READINGS IN THE
850-700 MB LAYER RISE ANOTHER 5 DEGREES OF SO WHICH SHOULD ALLOW FOR
AFTN HIGHS IN THE 60S ACROSS NERN CO.  WINDS OVER THE NERN PLAINS
SHOULD BEGIN TO DIMINISH ON THU AS THE LOW LEVEL NWLY FLOW BEGINS TO
DECREASE.

LOOKING AHEAD TO FRI AND SAT AND UPPER LEVEL RIDGE WILL DEVELOP OVER
THE AREA WITH THE FLOW ALOFT BECOMING MORE SWLY.  THIS WILL ALLOW
FOR WARMER TEMPS WITH READINGS OVER NERN CO RISING BACK INTO THE 70S
BOTH DAYS.  SOME MID AND HIGH LEVEL MOISTURE MAY MOVE OVER THE AREA
BY SAT HOWEVER WILL NOT MENTION ANY PCPN.

FOR SUN LATEST GFS IS STILL SHOWING AN UPPER LEVEL LOW DEVELOPING
OVER SRN CALIFORNIA WITH SW FLOW ALOFT OVER NRN CO. HOWEVER THE GFS
NOW SHOWS A COLD FRONT MOVING INTO NERN CO ON SUN WHICH BRINGS MUCH
COOLER TEMPS AND INCREASING UPSLOPE FLOW ALONG WITH QUITE A BIT OF
PCPN.  PREVIOUS 12Z GFS RUN DID NOT SHOW THIS FRONT MOVING INTO NERN
CO THIS QUICKLY AND 12Z ECMWF DID NOT INDICATE A FRONT MOVING INTO
NERN CO EITHER.  THUS WILL NOT MAKE SIGNIFICANT CHANGES TO TEMP FCST
FOR SUN AT THIS TIME AND WILL LEAVE IN LOW POPS FROM PREVIOUS
FCST.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM NOON
THROUGH 9 PM MDT FOR FIRE WEATHER ZONES 215..216...238 THRU 247.

&&

RJK/BK
Hazardous weather outlook, Apr 16, 11:11 AM MDT, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1111 AM MDT SUN APR 16 2006

COZ030>051-171200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1111 AM MDT SUN APR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STORM SYSTEM WILL MOVE ACROSS WYOMING AND NORTHERN COLORADO MONDAY
NIGHT INTO TUESDAY.  THIS SYSTEM WILL BRING SNOW TO THE MOUNTAINS
AND A CHANCE OF SOME RAIN TO THE PLAINS.  IN ADDITION MUCH COOLER
TEMPERATURES WILL MOVE INTO NORTHEAST COLORADO AND MAY ALLOW FOR THE
RAIN TO CHANGE TO SNOW ABOVE 5500 FEET LATE MONDAY NIGHT INTO EARLY
TUESDAY.  BY TUESDAY NIGHT INTO WEDNESDAY THE STORM SYSTEM WILL MOVE
INTO THE CENTRAL PLAINS WITH NO PRECIPITATION EXPECTED ACROSS
NORTHERN COLORADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GARD/BK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 3:24 PM MDTHigh Wind WatchBOULogan, Morgan, Phillips, Sedgwick, Washington, Weld13 hr
Apr 17, 3:38 PM MDTSnow AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more19 hr

Nearby

Red Flag Warnings in Colorado, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.